Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Blood work showed elevated SGOT and SGPT levels. Is there any link between lisinopril and elevated levels?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
Recent bloodwork shows slightly elevated sgot - 38.00 (0 - 37 norms) & sgpt 44.00 (0 - 40 norms) up from 21.00 & 20.00 respectivly in 2007. CEA level is 0.570 ng/ml and all other bloodwork is well within normal limits. I drink alchohol moderately at best and drink less now than than 5 - 10 years ago. I have also been taking Lisinopril since 2006 - 10 mg - daily. I not overly concerned as these levels are just north of normal but was wondering if there Is a link between the lisinopril and the elevated levels or should I have other concerns?
Posted Mon, 27 Aug 2012 in X-ray, Lab tests and Scans
Answered by Dr. Michelle Gibson James 1 hour later

One of the very rarely seen side effects of lisinopril is jaundice or hepatitis which can be reflected in abnormal liver enzymes. In both of these conditions, however, the levels would usually be alot higher than this, as you correctly stated they are just above the norm.
Jaundice would also be associated with yellowing of the eyes, change in the color of the urine ( it becomes very dark) and the stool ( it can become very light), it is also associated with intense itching.
These values are not indicative of this condition.

Mild elevations of these tests are common- it can occur in conditions such as (1)fatty liver (deposits of fat in the liver which if severe will eventually affect its function) which can occur in anyone with excess weight or with alcohol use (2) alcohol use (3) infections of the liver though these would usually cause much larger increases in the levels

SGOT and SGPT can provide information on other parts of the body than the liver such as the muscle.

I do not think these levels, because the increase is minimal, is a reason for concern, but your doctor will likely decide to monitor them to see if they will increase.

I hope this information is helpful and I wish you the best.Feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor